• question-icon

    What causes profuse sweating, diarrhea and headache?

default
Posted on Mon, 12 Jun 2017 in Thyroid Problem and Hormonal Problems
Question: I have been to an endochronologist and had a seritonin level done. It was 13 and the normal levels are 50 to 100. she told me a low level was normal. I have night sweats, diaretha (10 to 20 times per day), headaches, palpations, loss of leg control. When the symptoms are at their worse I can just fall. It seems my brain is not connecting to my extremities. Is this an issue? I have had work ups by several GI doctors and they can not find the cause. Basically the only test I have that is abnormal is the serotonin level
doctor
Answered by Dr. Elona Xhardo 1 hour later
Brief Answer:
In my opinion, you should repeat the serotonin test.

Detailed Answer:
Hello,
I have gone through your question and understood your concern.

Serotonin is one of the most important feel-good neurotransmitters.
It’s been called the “happy molecule” for the role it plays in a positive mood.

Depression and the accompanying loss of pleasure are the most widely known signs of low serotonin.

Other symptoms are constipation, digestive disorders, feeling overwhelmed and insomnia.

So, you don't seem to have the symptoms of serotonin deficiency.

When I read your symptoms I was thinking that your serotonin was increased because some of your symptoms like diarrhea and palpitations can be attributed to a condition called carcinoid tumors (related to high serotonin level.)

However, the problem with your legs is an issue and it can have a neurologic basis. In my opinion, you should discuss with a neurologist about the loss of leg control.

As an endocrinologist, I can say that your low serotonin is not an endocrinologic problem.
If you were my patient, I will ask to repeat the serotonin test level in another lab.

Hope this information is helpful.
If you have other questions, feel free and ask. I'll be happy to help.

Wish you good health.

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Elona Xhardo 33 minutes later
If I do have the Serotonin level repeated and it is still low what do I do? From what I read a low serotonin level is not to be messed with. The Serotonin level was done by the University of XXXXXXX lab which is supposed to be a good lab. Who would you suggest I see. The doctor I saw seemed to go back to IBS which has been ruled out so many times I can't even remember. I need help as this is affecting me in many ways. I want to feel good again. Something I didn't tell you was I have had the diareathe 10 to 20 times a day for over 2 years and haven't lost a pound. I have been on gluten free, lactose free and a couple of very expensive meds. None of this has helped. The doctors seem to just give up. I feel they think at my age why try?
doctor
Answered by Dr. Elona Xhardo 9 hours later
Brief Answer:
You can take serotonin supplements/.

Detailed Answer:
Hello
I appologise for the late reply.

If you do e second serotonin level and the result is low you can try to increase your serotonin level naturally with supplements, diet, and activities.(Don't worry!)

2.Irritable bowel syndrome can explain your diarrhea but not all the other symptoms.So,in my opinion this is not the cause of your actual condition.

I am an endocrinologist and i don't think your situation has endocrinologic basis(with your low level of serotonin)

Anyway my advices for you are:
-Be Sure to Stay Hydrated because Your body lose a lot of fluids and salts when you have 10-20 time diarrhea/day.
-Eat a Bland Diet.Some bland foods include bananas, rice, applesauce, and toast otherwise known as the BRAT diet. Crackers and mashed potatoes (minus the butter) are also safe.
-Probiotics may help to restore your bowel balance.
-Try to manage your stress.Stress can exacerbate all your symptoms.

Hope this is helpful.
Wish you all the best.


Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Elona Xhardo 5 hours later
What specialist should I see. Feel the level needs to. Be monitored
doctor
Answered by Dr. Elona Xhardo 3 hours later
Brief Answer:
In my opinion, you should repeat the serotonin test.

Detailed Answer:
Dear,
I have gone through your symptoms carefully.

To be XXXXXXX Your serotonin level result does not correspond to your symptoms.

For this reason, I'd insist on repeating the serotonin test and letting me know your results, I'll let you know about the relevant specialist accordingly.

Take care.
Dr.Elona


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Elona Xhardo 43 minutes later
Not sure where symptoms you are referring to?
doctor
Answered by Dr. Elona Xhardo 15 hours later
Brief Answer:
The symtoms you described above.

Detailed Answer:
Hi again

I was refering to your night sweats,profuse diaretha , headaches and palpations.
These symptoms can be explained with an increased level of serotonine and a condition called carcinoid tumor.

Serotonin deficiency can be a cause of depression, anxiety,anger,constipation and poor cognitive function.

Do you have any of these symptoms?

thanks for using HCM for your health queries.
Regards.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Elona Xhardo 12 hours later
All but the constipation. Diareatha has replaced the constipation
doctor
Answered by Dr. Elona Xhardo 10 hours later
Brief Answer:
This fact increase my doubts in the result "low serotonin "

Detailed Answer:
Hi again

Diarrhea is an important symptom and in your case it is profuse 10-20 time/die.It can be dangerous if it is not treated.

This symptom can not be related to low serotonin.
So,it may have another cause but you should talk with an gastroenerolodist about this problem because this problem can be solved only by this specialist.

If you want my opinion,you should repeat the serotonin test.
Let me know your result(if you decide to repeat it)
Kind regards.




Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Elona Xhardo

Endocrinologist

Practicing since :2008

Answered : 814 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Serotonin deficiency

doctor1 MD

I trying to figure out what my real issue is. Is it anxiety , depression , or something else? I been taking the lamictal 150 mg for 2 days now (for...

doctor1 MD

Age 23 Gender male I have suffered with anxiety , detachment from my normal self depersonalization I believe.. And have even felt disconnected from...

Get personalised answers from verified doctor in minutes across 80+ specialties

141 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Elona Xhardo
  • Q - Suggest treatment for extreme fatigue and cough

  • Q - How to transform from a male to a female?

  • Q - What causes nausea, headache and low basal body temperature?

  • Q - Suggest treatment for symptoms of peripheral neuropathy

  • Q - Suggest treatment for severe hair loss while treating hypothyroidism

  • Q - Does intake of Omeprazole have an effect on Insulin secretion?

  • Q - Suggest treatment for water retention and edema

  • Q - Does Metformin interact with Glipizide?

  • Q - Is honey a good substitute for sugar while having diabetes?

  • Q - Is TPO antibody level of 1,189 a cause for concern?

backtotop2